TITLE

Evaluation of sub-acute changes in cardiac function after cisplatin-based combination chemotherapy for testicular cancer

AUTHOR(S)
Altena, R.; de Haas, E. C.; Nuver, J.; Brouwer, C. A. J.; van den Berg, M. P.; Smit, A. J.; Postma, A.; Sleijfer, D. Th.; Gietema, J. A.
PUB. DATE
June 2009
SOURCE
British Journal of Cancer;6/16/2009, Vol. 100 Issue 12, p1861
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Long-term cardiovascular morbidity is increasingly observed in chemotherapy-treated testicular cancer survivors, but little is known of early sub-clinical changes in cardiac function. We prospectively evaluated cardiac function in testicular cancer patients by echocardiography. Systolic (Wall Motion Score Index) and diastolic (E/A-ratio and Tissue Velocity Imaging (TVI)) parameters, and serum levels of N-Terminal pro-Brain Natriuretic Peptide (NT-proBNP) were assessed before the start of chemotherapy and 1 year later. Echocardiography data were compared with an age-matched group of healthy controls. Forty-two patients treated with bleomycin, etoposide and cisplatin were evaluated (median age 27 years, range 18–50). Systolic function and E/A-ratio did not change, whereas the median TVI decreased (12.0 vs 10.0 cms−1; P=0.002). Median levels of NT-proBNP increased (5 vs 18 pmoll−1, P=0.034). Compared with controls, TVI before the start of chemotherapy was not significantly different. In conclusion, we found that at a median of 10 months after cisplatin-based treatment for testicular cancer, TVI decreased significantly, indicating a deterioration of diastolic cardiac function. Serum levels of NT-proBNP increased. The prognostic significance of these changes for future cardiovascular morbidity is not clear.British Journal of Cancer (2009) 100, 1861–1866; doi:10.1038/sj.bjc.6605095; published online 19 May 2009; www.bjcancer.com
ACCESSION #
41335420

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics